Alert archive / Ohio / Gale Watches in 2014

Gale Watch 8, NWS Cleveland, OH

April 28, 2014

NWS Cleveland, OH issued this gale watch at Apr 28, 2014, 4:23 AM EDT. It took effect at Apr 29, 2014, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 4:23 AM EDT (08:23 UTC)
In effect from
Apr 29, 2014, 5:00 AM EDT
Expired
Apr 28, 2014, 4:07 PM EDT
In force
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WHUS71 KCLE 280823
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
423 AM EDT MON APR 28 2014

LEZ142>145-281630-
/O.CON.KCLE.SC.Y.0011.000000T0000Z-140429T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
423 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* WINDS: EAST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO NEAR 30 KNOTS
  THIS EVENING...THEN DECREASE TO 10 TO 20 KNOTS LATE TONIGHT.
  
* WAVES: WAVES OF 4 TO 6 FEET WILL BUILD TO 5 TO 8 FEET THIS
  EVENING...THEN DECREASE TO 2 TO 4 FEET TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ148-149-168-169-281630-
/O.NEW.KCLE.GL.A.0008.140429T0900Z-140429T2100Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
423 AM EDT MON APR 28 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 35 KNOT GALES ON
  TUESDAY MORNING...DECREASING TO 30 KNOTS BY LATE TUESDAY
  AFTERNOON.

* WAVES: WILL BUILD TO 6 TO 9 FEET IN THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
020 
WHUS71 KCLE 281411
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 AM EDT MON APR 28 2014

LEZ142>145-282215-
/O.CON.KCLE.SC.Y.0011.000000T0000Z-140429T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1011 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM TUESDAY FROM
AVON POINT WEST INCLUDING THE ISLANDS.

* WINDS: EAST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THIS
  EVENING...THEN DECREASE TO 10 TO 20 KNOTS LATE TONIGHT.

* WAVES: WAVES WILL BUILD TO 5 TO 8 FEET THIS AFTERNOON...THEN
  DECREASE TO 2 TO 4 FEET TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ061-282215-
/O.EXA.KCLE.GL.A.0008.140429T0900Z-140429T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
1011 AM EDT MON APR 28 2014

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 35 KNOT GALES ON 
  TUESDAY MORNING...DECREASING TO 30 KNOTS BY LATE TUESDAY 
  AFTERNOON. 

* WAVES: WILL BUILD TO 6 TO 9 FEET IN THE OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ148-149-168-169-282215-
/O.CON.KCLE.GL.A.0008.140429T0900Z-140429T2100Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1011 AM EDT MON APR 28 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 35 KNOT GALES
  TUESDAY MORNING...DECREASING TO 30 KNOTS BY LATE TUESDAY
  AFTERNOON.

* WAVES: WILL BUILD TO 6 TO 9 FEET IN THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
799 
WHUS71 KCLE 282007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT MON APR 28 2014

LEZ061-148-149-168-169-290415-
/O.UPG.KCLE.GL.A.0008.140429T0900Z-140429T2100Z/
/O.NEW.KCLE.GL.W.0013.140429T0900Z-140429T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
407 PM EDT MON APR 28 2014

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM TUESDAY FROM GENEVA
ON THE LAKE TO RIPLEY NEW YORK. THE GALE WATCH IS NO LONGER IN
EFFECT.

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 35 KNOT GALES ON TUESDAY
  MORNING...DECREASING TO 30 KNOTS BY LATE TUESDAY AFTERNOON.

* WAVES: WILL BUILD TO 6 TO 9 FEET IN THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ146-147-290415-
/O.EXB.KCLE.SC.Y.0011.000000T0000Z-140429T2000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
407 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM TUESDAY FROM AVON
POINT TO GENEVA-ON-THE LAKE.

* WINDS: EAST WINDS 15 TO 25 KNOTS WILL BECOME SOUTHEAST TO 30
  KNOTS BY TUESDAY MORNING. 

* WAVES: WAVES WILL AVERAGE 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ142>145-290415-
/O.CON.KCLE.SC.Y.0011.000000T0000Z-140429T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
407 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* WINDS: EAST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THIS
  EVENING...THEN DECREASE TO 15 TO 25 KNOTS LATE TONIGHT.

* WAVES: WAVES OF 6 TO 10 FEET WILL SUBSIDE TO 1 TO 3 FEET ON
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Apr 28, 4:17 AM EDT, 6 minutes earlier.

Area forecast discussion, Apr 28, 4:17 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
417 AM EDT MON APR 28 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE SLOWLY
NORTHEAST TO WISCONSIN BY EARLY WEDNESDAY. THE LOW WILL THEN LINGER
OVER THE WESTERN AND CENTRAL GREAT LAKES WEDNESDAY AND THURSDAY
BEFORE FINALLY MOVING OFF TO THE NORTHEAST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON CURRENT RADAR AND SATELLITE TRENDS HAVE SLOWED DOWN THE
ONSET OF THE PRECIP A COUPLE HOURS ALL AREAS. SOME LIGHT SHOWERS
WILL AFFECT THE THE SW END OF THE AREA THIS MORNING. BETTER CHANCES FOR
PRECIP ARE EXPECTED THIS AFTERNOON AS A BAND OF SHOWERS WITH
EMBEDDED THUNDER LIFTS NORTHEAST ACROSS THE AREA. SOUTHERN AREAS
MAY DRY OUT FOR A FEW HOURS THIS AFTERNOON BUT TIMING THE DRY
PERIODS IS NEARLY IMPOSSIBLE AT THIS POINT. NOT EXPECTING
WIDESPREAD THUNDER TODAY AS INSTABILITY WILL BE MARGINAL. HAVE THE
PRECIP REACHING NW PA LATE IN THE AFTERNOON. SKIES REMAIN CLEAR TO
PARTLY CLOUDY IN THE EAST AT THE MOMENT BUT EXPECT CLOUDS TO
QUICKLY INCREASE THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
LOT'S OF ISSUES TODAY. THE BIGGEST CHALLENGE IS HOW TO HANDLE
PRECIP CHANCES. WILL LIKELY SEE RAIN EACH OF THE NEXT SEVERAL PERIODS
BUT NOT EXPECTING CONTINUOUS PRECIP. SHOWERS AND THUNDERSTORMS
WILL COME AND GO. UNFORTUNATELY IT IS TOUGH TO PINPOINT WHEN THE
DRY PERIODS WILL BE. RIGHT NOW IT APPEAR THAT MUCH OF TUESDAY
COULD END UP DRY. BY THAT TIME DEWPOINTS WILL BE INTO THE 50S AND
SOME SUNSHINE COULD HEAT THINGS UP TO CLOSE TO 70. THE NEW
CONVECTIVE OUTLOOK HAS THE AREA OUTLOOKED FOR SEVERE WEATHER AND
THIS SEEMS REASONABLE. GIVEN SHEAR PROFILES IT APPEARS STRAIGHT
LINE WINDS WILL BE THE GREATEST CONCERN. WILL CONTINUE WITH LIKELY
OR HIGHER PRECIP CHANCES INTO WEDNESDAY. BEST CHANCES FOR HEAVIER
PRECIP WILL COME TONIGHT AND AGAIN TUESDAY NIGHT. WRAP AROUND
SHOWERS ARE EXPECTED ON THURSDAY WITH THE COVERAGE MAINLY
SCATTERED. HOPEFULLY LATER SHIFTS WILL BE ABLE TO FINE TUNE THE
TIMING OF THE WAVES OF PRECIP. THROUGH THURSDAY EXPECT MUCH OF THE
AREA TO SEE BETWEEN ONE AND A HALF AND TWO INCHES OF PRECIP. GIVEN
THE BREAKS AND RECENT DRY WEATHER NOT EXPECTING ANY FLOODING ISSUES.

OTHER CONCERN TODAY IS THE POTENTIAL FOR STRONG DOWNSLOPING WINDS
OVER ERIE COUNTY PA LATE TONIGHT AND TUESDAY. THERE WILL BE A NICE SET UP
WITH 130 TO 140 DEGREE WINDS AT THE SURFACE. 925 MB WINDS COULD BE
AS HIGH AS 70 KNOTS. BUFKIT SOUNDINGS SHOWING DOWNWARD MOMENTUM
TRANSFER OF AT LEAST 50 KNOTS. THAT MAY BE A TAD HIGH BUT STILL
THINK THERE WILL BE A PERIOD TUESDAY MORNING WHERE GUSTS WILL BE
WELL IN EXCESS OF 40 KNOTS AND POSSIBLY 50 KNOTS. WILL GO AHEAD AND
ISSUE A WIND WATCH TO HIGHLIGHT THE POTENTIAL.

HAVE NOT CHANGED TEMPS MUCH DURING THE PERIOD AS NEW GUIDANCE
MATCHED NICELY WITH THE PREVIOUS PACKAGE.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
BROAD UPPER LEVEL TROUGH WILL STILL BE OVER THE REGION FOR THE START
OF THE EXTENDED FORECAST. EXPECTING SKIES TO BE MOSTLY CLOUDY FROM
FRIDAY INTO SATURDAY AS WE HOLD ONTO STEEP LOW LEVEL LAPSE RATES
WITH THE COOL AIRMASS IN PLACE. TWEAKED HIGH TEMPERATURES DOWN A
COUPLE DEGREES...MAINLY NEAR THE LAKE. A RIDGE FINALLY BUILDS IN ON
SATURDAY NIGHT WITH FLOW BACKING TO THE SOUTHWEST IN AT LEAST
NORTHWEST OHIO ON SUNDAY. THIS SHOULD HELP TEMPERATURES START TO
RECOVER...ALTHOUGH WITH THE POSSIBILITY FOR SHOWERS ALONG THE WARM
FRONT.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE OVERNIGHT. EASTERLY WINDS WILL
INCREASE WITH GUSTS TO 22 KNOTS AND BECOME GUSTY MOST LOCATIONS BY
09Z. MOISTURE WILL INCREASE ON MONDAY MORNING WITH CLOUDS LOWERING
AND SHOWERS APPROACHING FDY TOWARDS 16Z. RAIN WILL OVERSPREAD ALL
SITES BETWEEN 18 AND 00Z. BEST CHANCES OF THUNDERSTORMS WILL BE
AS RAIN ARRIVES AT FDY/MFD WITH DECREASING CHANCES FARTHER NORTH
AND EAST WHERE INSTABILITY WILL BE LOWER. CEILINGS WILL DROP TO
LOW MVFR AFTER RAIN BEGINS...THEN CONTINUE TO DROP INTO THE IFR
RANGE TOWARDS 00Z AS A WARM FRONT LIFTS NORTH. THERE MAY BE ANOTHER
CHANCE OF THUNDERSTORMS TOWARDS THE END OF THE TAF CYCLE BUT TOO
MUCH UNCERTAINTY TO INCLUDE AT THIS TIME.

.OUTLOOK...IFR WILL CONTINUE MONDAY NIGHT THEN IMPROVE ON
TUESDAY. NON-VFR POSSIBLE IN THUNDERSTORMS AT TIMES FROM TUESDAY
INTO WEDNESDAY. NON-VFR RETURNS BEHIND THE COLD FRONT WEDNESDAY
NIGHT THROUGH FRIDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT WEST OF AVON WITH EASTERLY
WINDS STARTING THE DAY OFF NEAR 20 KNOTS...INCREASING TO 25-30 KNOTS
FOR A PERIOD OF TIME THIS EVENING. WAVES WILL INCREASE TO 5 TO 8
FEET FROM THE ISLANDS WESTWARD THIS EVENING. WINDS WILL SHIFT AROUND
TO THE SOUTHEAST OVERNIGHT...DECREASING ON THE WEST END OF THE LAKE
AND INCREASING ON THE EAST END. THE WARM FRONT WILL STRADDLE THE
MID-SECTION OF THE LAKE WITH CONDITIONS BECOMING INCREASINGLY STABLE
FROM WEST TO EAST THROUGH THE DAY ON TUESDAY. BEFORE THIS
HAPPENS...VERY STRONG WINDS WILL BE OVER THE LAKE AND ISSUED A GALE
WATCH FOR 35 KNOTS WINDS FOR THE NEARSHORE AND OPEN WATERS FROM
GENEVA-ON-THE-LAKE TO RIPLEY NEW YORK. DOWNSLOPING FLOW OFF THE
HIGHER TERRAIN NEAR ERIE COULD CAUSE THE STRONGEST WINDS TO BE IN
THE NEARSHORE WATERS ON TUESDAY MORNING.

WINDS WILL DECREASE LATE TUESDAY AS THE WARM FRONT PUSHES NORTH AS A
BROAD AREA OF LOW PRESSURE APPROACHES LAKE MICHIGAN. THE LOW WILL
GRADUALLY MOVE EAST ACROSS THE CENTRAL GREAT LAKES...PULLING A COLD
FRONT EAST ACROSS THE LAKE ON WEDNESDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR PAZ001-002.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     LEZ148-149-168-169.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LEZ142>145.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:07 PM EDTGale WarningCLE23 hr
Apr 28, 4:10 PM EDTWind AdvisoryCLEAshtabula23 hr
Apr 28, 4:03 AM EDTHigh Wind WatchCLEErie12 hr
Apr 28, 4:10 PM EDTHigh Wind WarningCLEErie23 hr

Nearby

Gale Watches in Ohio, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.